Skip Navigation LinksHome > March 2012 - Volume 18 - Issue 2 > Hyperprolactinemia in a Patient with a Pituitary Adenoma Rec...
Journal of Psychiatric Practice:
doi: 10.1097/01.pra.0000413279.95843.b5
Clinical Case Discussion

Hyperprolactinemia in a Patient with a Pituitary Adenoma Receiving Antipsychotic Drug Therapy

CARROLL, RICHARD W. MB ChB*; CHRISTODOULOU, POLYXENI MB ChB; BAYNES, KEVIN C. R. MBBS PhD; KAHN, DAVID A. MD

Collapse Box

Abstract

Hyperprolactinemia is a common consequence of treatment with an antipsychotic medication. It can result in hypogonadism due to the inhibitory effect of elevated prolactin levels on the hypothalamic-pituitary-gonadal hormonal axis. We present a case of hypogonadism secondary to hyperprolactinemia in a patient taking antipsychotic medication, with radiological evidence of a pituitary microadenoma. The relevance and investigation of hyperprolactinemia in patients being treated with antipsychotic medications are discussed. (Journal of Psychiatric Practice 2012;18:126–129)

© 2012 Lippincott Williams & Wilkins, Inc.

Login

Article Tools

Share

Article Level Metrics

Search for Similar Articles
You may search for similar articles that contain these same keywords or you may modify the keyword list to augment your search.